MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL REDUCTION SCREW 7.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL REDUCTION SCREW 7.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M7545
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a cannulated pedicle screw would not slide down a k-wire smoothly intra-operatively.Another screw of the same size was used to complete the procedure without patient impacts.Device evaluation by the manufacturer found the screw's tip was bent/deformed.
 
Additional Manufacturer Narrative
Device evaluation the screw (824m7545) has minor deformation damage on the tip of the screw shank.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the part was likely conforming when it left zimmer biomet control.Device use this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
CANNULATED POLYAXIAL REDUCTION SCREW 7.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key13025587
Report Number3012447612-2021-00477
Device Sequence Number1893853
Product Code NKB
UDI-Device Identifier00887868514258
UDI-Public(01)00887868514258(10)SBM137954
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number824M7545
Device Lot NumberSBM137954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown